MAUDE Adverse Event Report: KARL STORZ IMAGING IMAGE1 CONNECT MODULAR CCU; CAMERA CONTROL UNIT

KARL STORZ IMAGING IMAGE1 CONNECT MODULAR CCU; CAMERA CONTROL UNIT
Model Number TC200US
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Because the light source was turned on before the camera head was plugged into the tc200us ccu, when the camera was plugged in, the software overrode the light source standby mode and the light source went back to the previous setting of 100% light intensity.Although there was no patient impact, in this scenario had the light cable been in contact with the patient's body, a patient injury could have occurred.The issue of the light source standby mode being overridden when a camera is attached to the ccu was addressed with new software version 2.8.1.The software for this unit has been upgraded to version 2.8.1.
 
Event or Problem Description
Allegedly, during set up for a laparoscopy procedure, the light source, with a light cable connected, was in stand-by mode and the light cable was not connected to a scope.When the camera head was connected to the ts200us camera control unit (ccu) , the light source automatically went to previous setting of 100% light intensity and, because the light cable was not connected to a scope and it was in contact with the patient's drape, the drape was burned.There was no impact on patient.

Brand Name
IMAGE1 CONNECT MODULAR CCU
Common Device Name
CAMERA CONTROL UNIT
Manufacturer (Section D)
KARL STORZ IMAGING
1 s. los carneros road
goleta CA 93117
MDR Report Key7261844
Report Number2027009-2018-00011
Device Sequence Number11235389
Product Code FET
UDI-Device Identifier04048551356586
UDI-Public4048551356586
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberTC200US
Device Catalogue NumberTC200US
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1